Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 201, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 20, 2000, 4:54 PM EDT for Clay County, Putnam County, Florida. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 4:54 PM EDT (20:54 UTC)
- Expired
- Jul 20, 2000, 5:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clay County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:05 PM EDT | Thunderstorm Wind | Green Cove Spgs, FL | Large trees and power lines were blown down. |
| Jul 20, 5:21 PM EDT | Thunderstorm Wind | Florahome, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1777 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 202054 SVRJAX FLC019-107-202145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 454 PM EDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN NORTHEAST FLORIDA PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 545 PM EDT * AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES NORTH OF CARRAWAY...OR ABOUT 14 MILES NORTHWEST OF PALATKA...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOSTWICK AND CARRAWAY BY 505 PM EDT... ORANGE MILLS AND PALATKA BY 530 PM EDT... EAST PALATKA BY 540 PM EDT... HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:00 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 20, 3:00 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT THU JUL 20 2000 ANOTHER HOT ONE...AS EARLIER ANTICIPATED WITH THE HEAT ADVISORY...WITH THE TEMPERATURE AT JAX AT 102 AND CLIMBING. HEAT INDICES HAVE BEEN IN THE 110 TO 115 DEGREE RANGE ALL AFTERNOON. ISOLATED STRONG/SEVERE THUNDERSTORMS POPPING UP IN THE HEAT OF THE DAY JUST SOUTH OF JAX...ALSO STORMS FIRING UP IN NORTH FLORIDA FORM GULF COAST SEABREEZE. NOT EXPECTING MUCH COVERAGE FORM THE STORMS BUT THEY COULD BE SEVERE. HAVE PUT THE POPS AT 20 PCT IN FLORIDA AND LESS THAN 20 IN GEORGIA. WILL COVER THE THE STORMS IN NOWCASTS. SURFACE ANALYSIS SHOWING AREA OF LOW PRESSURE OFF THE SOUTH CAROLINA COAST WITH WEAK COLD FRONT STRETCHING TO NEAR THE FLORIDA GEORGIA BORDER. SLIGHTLY DRIER AIR BEHIND FRONT WITH DEWPT TEMPS NOTED IN THE 60S IN SOUTHEAST GEORGIA (BUT WITH TEMPS STILL NEAR 100 THERE). FORECAST... WILL NOT MOVE FRONT MUCH FROM ITS POSITION AND WILL WASH IT OUT FRIDAY. ON FRIDAY MODELS MOVE WEAK 850-700 MB SHORT WAVE INTO THE AREA BY LATE AFTERNOON WHICH WILL INCREASE THE MOISTURE AND INSTABILITY. HAVE RAISED POPS AND LOWERED TEMPS. MARINE...WINDS HAVE GRAYS REEF HAVE DECREASED AND HAVE INCREASED AT THE ST AUGUSTINE PIER. WILL CONTINUE NORTH SOUTH BREAKUP WITH WINDS GENERALLY SOUTH OR SOUTHWEST NO HIGHER THAN 15 KNOTS. AMG 73/98/72/95 1334 SSI 76/95/75/93 1334 JAX 76/98/75/96 2324 GNV 76/97/74/95 2424 08 .JAX...... .GA...NONE. .FL...NONE. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:46 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 29 min |
| Jul 20, 3:11 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 49 min |
| Jul 20, 3:21 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 39 min |
| Jul 20, 4:07 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 38 min |
| Jul 20, 4:12 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 33 min |
| Jul 20, 4:20 PM EDT | Tornado Warning | JAX | Suwannee | 25 min |
| Jul 20, 4:31 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 29 min |
| Jul 20, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 47 min |
| Jul 20, 4:58 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 47 min |
| Jul 20, 5:21 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford | 39 min |
| Jul 20, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 30 min |
| Jul 20, 5:58 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 47 min |
| Jul 20, 6:03 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.